Winter Weather, Northern Campbell
- When
- April 2, 12:00 PM MST to April 3, 3:00 AM MST
- Where
- Northern Campbell forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
An upper level disturbance brought snowfall to much of northeastern Wyoming. Areas of heavier snowfall developed over far northeastern Wyoming.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
An upper level disturbance brought snowfall to much of northeastern Wyoming. Areas of heavier snowfall developed over far northeastern Wyoming. Snowfall amounts of four to eight inches occurred over parts of Crook County. Elsewhere, snowfall amounts were mostly in the two to four inch range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Apr 2, 10:09 AM MST, 1 hour 51 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1109 AM MDT Mon Apr 2 2018
.DISCUSSION...(Today Through Sunday)
Issued at 314 AM MDT Mon Apr 2 2018
Upper level analysis shows WNW flow over the northern
plains, with a closed low over the Pacific Northwest. Skies over the
region are mostly cloudy, and radar is picking up on some
snow across northwestern SD. At the surface, low pressure is
centered over WY. Winds across much of the CWA are southerly
around 10 kts, and temperatures are in the 30s.
Upper low will transition to an open wave as it crosses the northern
Rockies today. Still expecting a band of snow to develop along the
ND/SD border, with more widespread precipitation (rain changing to
snow) spreading across the CWA later today. Some warming will be
possible across southern portions of the area today, but the surface
low and warm front won't make it very far north before a cold front
pushes through the CWA. Lowered highs, which are expected to
range from near 30 across northwestern SD to the lower 50s across
southern SD. Gusty northwest winds will accompany the CAA, leading
to blowing and drifting snow.
Models are still in fairly good agreement on the highest amounts
across northwestern SD, with 4 to 7 inches (locally up to 9)
possible there. Although the snow will be over a long duration,
gusty winds will make blowing snow an issue. Decided to upgrade
watch to a warning. Added a strip of advisories south of the
warning, including parts of northeastern WY and the northern
Hills. Snow amounts and gusty winds suggest advisories may also be
needed into south central SD; however, since rain doesn't change
to snow there until later tonight, and after collaborating with
surrounding offices, will hold off on issuance for now.
Following this system, upper ridging will set up over the western
CONUS, resulting in a couple dry days. Tuesday will be chilly behind
today's cold front, with highs only in the 20s and 30s. Temperatures
will warm a bit for Wed/Thurs. Then towards the end of the week, a
wave associated with a Canadian low pressure system will slide
through the northern plains, bringing another round of cold air, as
well as chances for snow along the baroclinic zone.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Tuesday)
Issued At 1106 AM MDT Mon Apr 2 2018
IFR conditions in snow will continue to spread south across the
area today and continue tonight. Some LIFR conditions expected in
heavier snow, especially in the Black Hills and north of I-90.
Conditions will not improve until Tuesday morning as snow shifts
east of the region.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 6 AM MDT Tuesday for SDZ012>014-
024-025.
Winter Weather Advisory from 6 PM this evening to 6 AM MDT
Tuesday for SDZ032.
Winter Storm Warning until 6 AM MDT Tuesday for SDZ001-002.
WY...Winter Weather Advisory until 6 AM MDT Tuesday for WYZ054-056-
057-071.
&&
DISCUSSION...Pojorlie
AVIATION...JohnsonHazardous Weather Outlook National Weather Service Rapid City SD 837 AM MDT Mon Apr 2 2018 SDZ001-002-031300- Harding-Perkins- 837 AM MDT Mon Apr 2 2018 This Hazardous Weather Outlook is for portions of northwestern South Dakota. .DAY ONE...Today and Tonight A Winter Storm Warning is in effect today and tonight. See the latest Winter Weather product for current information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of accumulating snow Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ012>014-024-025-032-WYZ054-056-057-071-031300- Butte-Northern Meade Co Plains-Ziebach-Northern Black Hills- Northern Foot Hills-Haakon-Northern Campbell-Western Crook- Wyoming Black Hills-Northeastern Crook- 837 AM MDT Mon Apr 2 2018 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...the Black Hills...and northeast Wyoming. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect this afternoon and tonight. See the latest Winter Weather product for current information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of accumulating snow Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ026>031-041>044-046-047-049-072>074-WYZ055-058-031300- Rapid City-Southern Foot Hills-Central Black Hills- Southern Black Hills-Custer Co Plains-Pennington Co Plains- Fall River-Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Southern Campbell-Weston- 837 AM MDT Mon Apr 2 2018 /937 AM CDT Mon Apr 2 2018/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Rain and snow will spread across the area today, with the rain changing to all snow this evening. Snow accumulations will range from 2 to 3 inches along and north of Interstate 90 into south central South Dakota, with around an inch of accumulation in southwest South Dakota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of accumulating snow Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
952 AM MDT MON APR 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW LUDLOW 45.83N 103.38W
04/02/2018 E3.0 INCH HARDING SD SOCIAL MEDIA
&&
JJThe national radar mosaic for the moment the first event began.
2 winter weather, 2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2018Every state in 2018This day in weather historyWarnings in Wyoming, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738720, 738716, 738718, 738721.